Cephalexin....ASAP

Talk about diets, exercise, and disease.
User avatar
SonnysMomma
Forum Junky
Posts: 3609
Joined: Tue Jul 08, 2008 9:02 am
Location: Atlanta , GA

Cephalexin....ASAP

Postby SonnysMomma » Sun May 24, 2009 7:09 pm

Any info on it?

pro vs. cons?

msvette2u

Postby msvette2u » Sun May 24, 2009 7:14 pm

It's an antibiotic.
Why?

User avatar
Allie
Addicted to PBF
Posts: 10814
Joined: Wed Mar 09, 2005 8:09 am
Location: Grand Rapids, MI
Contact:

Postby Allie » Sun May 24, 2009 7:25 pm

What is it needed for?
Sid has been on it many times, but we opted to take her off all antibiotics all together and boost her immune system with diet and probiotics.

FriscoGirl
BANNED
Posts: 366
Joined: Mon May 04, 2009 1:47 am

Postby FriscoGirl » Sun May 24, 2009 7:33 pm

its to treat infection

the pros are in rids infection, lol

whats the problem?

User avatar
SonnysMomma
Forum Junky
Posts: 3609
Joined: Tue Jul 08, 2008 9:02 am
Location: Atlanta , GA

Postby SonnysMomma » Sun May 24, 2009 7:44 pm

msvette2u wrote:It's an antibiotic.
Why?


They put him on it yesterday.

I gave him two pills yesterday. I thought the thing said, one pill twice a day.

So this morning, I gave him his two pills.

About an hour ago, we were outside and I thought I saw him limping, very slightly. Almost not noticable.

The BF started playing fetch with him for about 20 minutes.

He came back upstairs and laid down. Well when he was trying to get up his back end (back legs) were very, very wobbly. And they still are. Are for him to get up and down.

I called Suzy and she said he might be having some type of allergic reaction to the antibiotic (muscle reaction).

Im going to keep him off the anitbiotics and see how he looks tomorrow. If its no better, Ill take him to the vet Tuesday morning.

He doesnt seem to be in any pain, when we touch his back legs, he is fine.

Im just really nervous. I hate stuff like this.

User avatar
SonnysMomma
Forum Junky
Posts: 3609
Joined: Tue Jul 08, 2008 9:02 am
Location: Atlanta , GA

Postby SonnysMomma » Sun May 24, 2009 7:46 pm

Failed to mention he is on it for the bumps he has on his chin...I posted a thread about two weeks ago.

Ill have to update it...they had him on spray and I took him back to the vet yesterday cause the spray wasnt working and thats how he got on this anitbiotic.

FriscoGirl
BANNED
Posts: 366
Joined: Mon May 04, 2009 1:47 am

Postby FriscoGirl » Sun May 24, 2009 8:02 pm

what are the bumps?

I've always kept nustock around, it's saved me from a lot of high collar vet visits and does wonders for all types of skin problems

http://www.nustock.com/

msvette2u

Postby msvette2u » Sun May 24, 2009 8:35 pm

SonnysMomma wrote:
msvette2u wrote:It's an antibiotic.
Why?


They put him on it yesterday.

I gave him two pills yesterday. I thought the thing said, one pill twice a day.

So this morning, I gave him his two pills.


Well for starters, it is ONE pill, 2 x a day.
Usually that is ONE in the morning and ONE at night.
Not 2 pills at once.

msvette2u

Postby msvette2u » Sun May 24, 2009 8:37 pm

SonnysMomma wrote:
msvette2u wrote:It's an antibiotic.
Why?


They put him on it yesterday.

I gave him two pills yesterday. I thought the thing said, one pill twice a day.

So this morning, I gave him his two pills.



Waiiiit...what does the bottle SAY?
Is it TWO pills twice a day?? Or one?
I am confused now!!

FYI - cephalexin is a frequently used antiobiotic and should have no impact on the joints or muscles.
If it was a quinolone I'd worry but not w/Keflex (cephalexin).

User avatar
SonnysMomma
Forum Junky
Posts: 3609
Joined: Tue Jul 08, 2008 9:02 am
Location: Atlanta , GA

Postby SonnysMomma » Sun May 24, 2009 9:21 pm

msvette2u wrote:
SonnysMomma wrote:
msvette2u wrote:It's an antibiotic.
Why?


They put him on it yesterday.

I gave him two pills yesterday. I thought the thing said, one pill twice a day.

So this morning, I gave him his two pills.



Waiiiit...what does the bottle SAY?
Is it TWO pills twice a day?? Or one?
I am confused now!!

FYI - cephalexin is a frequently used antiobiotic and should have no impact on the joints or muscles.
If it was a quinolone I'd worry but not w/Keflex (cephalexin).


Yvette

The bottle says two capsules by mouth twice daily. 500 mg.

We are taking him to the E-vet right now...he seems to be having muscle spasms of some sort, I have no clue.

Ill update when I get back. :frown:

User avatar
Bluebear
Super Bully
Posts: 602
Joined: Wed Jan 16, 2008 4:29 pm
Location: Virginia

Postby Bluebear » Sun May 24, 2009 9:28 pm

The bumps on his chin are acne. It will go away if you want to use benzoyl peroxide wipes on it several times a day. You can get these at any drug store. The cephalexin works a lot faster, though, and is extremely effective at getting rid of chin acne on dogs.

I believe the spasms in his legs are unrelated to the cephalexin use. The most common side effects of cephalexin use are GI related: vomiting, diarrhea, etc.

msvette2u

Postby msvette2u » Sun May 24, 2009 9:47 pm

Yeah unless he was allergic somehow...?

User avatar
heartbullies
Moderator
Posts: 5196
Joined: Thu Jan 12, 2006 7:10 pm
Location: Bay Area

Postby heartbullies » Sun May 24, 2009 9:58 pm

I hope Sonny is back to his usual self SOON!

I have given Booker, and lots of other dogs, Keflex (usually there's 2 doses per each day, you give one dose in the morning and one twelve hours later; the dose in your case sounds like it was 2 pills, so he would get four pills per day? I think?) and haven't had problems like that. Some dogs did have stool issues with the antibiotic. When Booker is on antibiotics I give him a probiotic supplement to try to help. But the spasms/seizures do NOT sound normal. I hope the vet can help and can give you some answers and ideas.

We are sending healthy/healing thoughts to Sonny (and to his worried parents)!

User avatar
SonnysMomma
Forum Junky
Posts: 3609
Joined: Tue Jul 08, 2008 9:02 am
Location: Atlanta , GA

Postby SonnysMomma » Mon May 25, 2009 1:06 am

Ok...fibrocartilaginous embolus is what the evet suspects is going on.

I dont even know where to start. I havent even had a chance to read up on it yet.

He said that he does not belive its a disc issue and when he looked at Sonny's syptoms compared to the FCE they were alot alike.

1. Issue started not long after play
2. Back end is wobbly, whatever you want to call it, I cant even think of a word right now.
3. Not in much pain

He isnt dragging his feet, he is stepping but he is verry wobbly, he is wanting to sit down.

Dr. said that the next 72 hours are critical...if he gets worse...dragging his feet, not getting up, front end gets worse or anything he needs to come back in. If it stays the same or get better, we need to go to our vet on Tuesday (they are closed for memorial day tomorrow).

He put him on prednisone, one dose every twelve hours. To help with inflamation.

Luckily (as lucky as we can get I guess), if it is the FCE, he said there is usually only one spell in a lifespan. No reoccuring spells or longterm effects.

So, now its a waiting game.

I am going to do some research, and see what else I can find out about it.

If anyone has any info on, let me know.

Thanks for the thoughts guys, we all really need them.

User avatar
SonnysMomma
Forum Junky
Posts: 3609
Joined: Tue Jul 08, 2008 9:02 am
Location: Atlanta , GA

Postby SonnysMomma » Mon May 25, 2009 9:18 am

We are headed back up to the evet.

He is dragging his left side.

We cant get him to use the bathroom and he wont drink.

Ill update latler


Return to “Health Issues”

Who is online

Users browsing this forum: No registered users and 19 guests